Alert archive / Virginia / Tornado Warnings in 2014

Tornado Warning 24, NWS Wakefield, VA

May 22, 2014Gates County, Hertford County, North Carolina; 4 counties in Virginia

NWS Wakefield, VA issued this tornado warning at May 22, 2014, 7:14 PM EDT for Gates County, Hertford County, North Carolina; 4 counties in Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 7:14 PM EDT (23:14 UTC)
Expired
May 22, 2014, 7:45 PM EDT
In force
31 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Gates County, NC, Hertford County, NC, City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA

The radar

The Norfolk radar (KAKQ), 55 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WFUS51 KAKQ 222314
TORAKQ
NCC073-091-VAC093-175-620-800-222345-
/O.NEW.KAKQ.TO.W.0024.140522T2314Z-140522T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  GATES COUNTY IN NORTHEAST NORTH CAROLINA...
  CENTRAL HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA...
  SOUTHWESTERN ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
  CENTRAL SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
  CITY OF FRANKLIN IN SOUTHEAST VIRGINIA...
  SOUTHWESTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 745 PM EDT

* AT 710 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
  NEAR FRANKLIN. A TORNADO MAY DEVELOP AT ANY TIME. DOPPLER RADAR
  SHOWED THIS DANGEROUS STORM MOVING SOUTHEAST AT 35 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  WHALEYVILLE AROUND 725 PM EDT.
  GATES AND RODUCO AROUND 730 PM EDT.
  GATESVILLE AND SUNBURY AROUND 740 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE DORT...
SOMERTON...TOPSY...REYNOLDSON...DRUM HILL...HAZELTON...BUCKLAND AND
EASONS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WAKEFIELD.

&&

LAT...LON 3644 7654 3633 7689 3670 7699 3677 7682
TIME...MOT...LOC 2314Z 328DEG 32KT 3661 7684

$$

MINNICK
2 follow-up statements
628 
WWUS51 KAKQ 222334
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 PM EDT THU MAY 22 2014

NCC091-VAC093-175-620-222344-
/O.CAN.KAKQ.TO.W.0024.000000T0000Z-140522T2345Z/
HERTFORD NC-SOUTHAMPTON VA-ISLE OF WIGHT VA-CITY OF FRANKLIN VA-
734 PM EDT THU MAY 22 2014

...THE TORNADO WARNING FOR CITY OF FRANKLIN...SOUTHWESTERN ISLE OF
WIGHT...EAST CENTRAL SOUTHAMPTON AND CENTRAL HERTFORD COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3638 7689 3660 7688 3664 7679 3643 7660
      3636 7680
TIME...MOT...LOC 2334Z 328DEG 32KT 3646 7672

$$

NCC073-VAC800-222345-
/O.CON.KAKQ.TO.W.0024.000000T0000Z-140522T2345Z/
GATES NC-CITY OF SUFFOLK VA-
734 PM EDT THU MAY 22 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CITY OF
SUFFOLK AND WESTERN GATES COUNTIES UNTIL 745 PM EDT...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR GATES...OR NEAR
GATESVILLE...MOVING SOUTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
CITY OF SUFFOLK AND WESTERN GATES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3638 7689 3660 7688 3664 7679 3643 7660
      3636 7680
TIME...MOT...LOC 2334Z 328DEG 32KT 3646 7672

$$

MINNICK
568 
WWUS51 KAKQ 222345
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT THU MAY 22 2014

NCC073-VAC800-222355-
/O.EXP.KAKQ.TO.W.0024.000000T0000Z-140522T2345Z/
GATES NC-CITY OF SUFFOLK VA-
745 PM EDT THU MAY 22 2014

...THE TORNADO WARNING FOR SOUTHWESTERN CITY OF SUFFOLK AND WESTERN
GATES COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

LAT...LON 3638 7689 3660 7688 3664 7679 3643 7660
      3636 7680
TIME...MOT...LOC 2345Z 328DEG 32KT 3638 7666

$$

MINNICK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 22, 4:19 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 22, 4:19 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU MAY 22 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION AND MOVE OFF THE COAST THIS
EVENING AND TONIGHT. HIGH PRESSURE WILL SLOWLY BUILD FROM THE
UPPER MIDWEST SOUTHEAST TO OVER THE MID ATLANTIC REGION FRIDAY
THROUGH SUNDAY. THE HIGH WILL SLIDE INTO THE ATLANTIC SUNDAY NIGHT
INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SVR TSTM WATCH IN EFFECT UNTIL 10 PM FOR THE NRN HALF OF THE
REGION. SCTD TSTMS...SOME STRONG AND SEVERE...WERE DEVELOPING
LATE THIS AFTN FM THE NRN VA PIEDMONT CNTIES NNE THRU MD AND INTO
PA. THESE STORMS WERE FORMING IN THE WARM/HUMID AIRMASS IN ADVANCE
OF A COLD FRONT. THE STORMS WILL PUSH ESE AND OFF THE CST LATE
THIS AFTN AND EVENG...WITH THE STRONGEST AND POSSIBLY SVR STORMS
MOVNG THRU THE NRN VA PIEDMONT ESE ACRS THE VA NRN NECK AND INTO
THE LWR MD AND VA ERN SHR. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THE ACTIVITY WILL PUSH OFF THE CST BY 11 PM
WITH DRIER AIR FILTERING IN BEHIND THE FRONT FOR THE REMAINDER OF
THE NGT. MIN TEMPS WILL RANGE FM THE MID 50S TO THE MID 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THAT COLD FRONT WILL SINK FARTHER S OF THE AREA DURING FRI...WITH
DRIER NW OR N FLO CONTINUING TO FILTER IN...AS HI PRES BLDS FM
THE UPR MIDWEST SE INTO THE OH VLY. PARTLY TO MOSTLY SNY WITH
HIGHS RANGING FM THE MID 70S TO LWR 80S. LATER FRI THRU SAT...A
WEAK TROF SFC-ALOFT WILL DROP THRU THE NRN MID ATLC REGION. THIS
WILL PROVIDE ENE CNTIES WITH SOME MORE CLOUDINESS...AND COULD
TRIGGER AN ISLTD SHOWER OVR THE LWR MD/VA ERN SHR. OTHRWISE...MOSTLY
CLEAR TO PARTLY CLOUDY FRI NGT THRU SAT. LOWS FRI NGT IN THE 50S
TO NEAR 60. HIGHS ON SAT RANGING THRU THE 70S.

SAT NGT THRU SUN...SFC HI PRES WILL SLIDE FM THE OH VLY SE TO
RIGHT OVR THE MID ATLC REGION. CLEAR TO PARTLY CLOUDY WITH LOWS
SAT NGT RANGING THRU THE 50S TO NEAR 60...WITH MAX TEMPS ON SUN IN
THE UPR 70S TO LWR 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE MID/UPPER FLOW PATTERN DURING THE EARLY TO MIDDLE PORTION OF
NEXT WEEK WILL BE CHARACTERIZED BY RIDGING FROM THE NORTHERN PLAINS
TO THE MID ATLANTIC...WITH A CLOSED LOW SLOWLY TRAVERSING THE
CENTRAL PLAINS AND MID-MISSISSIPPI VALLEY. PRECIPITATION POTENTIAL
WILL BE LIMITED DURING THE EXTENDED PERIOD DUE TO RATHER WEAK
SYNOPTIC WIND FIELDS. THE BEST TIME-FRAME FOR SHOWERS/TSTMS (SLIGHT
CHC/LOW-END CHC AT THIS TIME) WILL BE TUESDAY AFTERNOON/EVENING WHEN
A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT COMBINE WITH LEE-SIDE
TROUGHING E OF THE MOUNTAINS. MINIMAL POPS WILL BE MAINTAINED FOR
SRN PORTIONS WEDNESDAY AS THE FRONT SLOWLY SAGS S THROUGH THE AREA.
DRY CONDITIONS ARE THEN EXPECTED TO PREVAIL TOWARD THE END OF THE
WEEK. HIGH TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE
WEEK...WITH HIGHS IN THE MID 80S MONDAY...FOLLOWED BY UPPER 80S TO
NEAR 90 TUESDAY. TEMPERATURES TREND BACK TOWARD NORMAL WEDNESDAY
INTO THURSDAY AS THE COLD FRONT SAGS THROUGH THE REGION. LOWS SHOULD
AVERAGE FROM THE UPPER 50S TO MID 60S THROUGH THE PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS AS OF 18Z...WITH SHOWERS/TSTMS STILL WELL OFF TO THE
N/W OF THE LOCAL AREA. ANTICIPATING THAT SOME OF THESE SCATTERED
SHOWERS AND TSTMS WILL DRIFT SOUTH AND/OR DEVELOP OVER VA/MD OVER
THE NEXT FEW HRS. NOT ENOUGH TO INCLUDE "TSRA" IN AT ANY TAF SITE
BUT DID ADD A TEMPO GROUP FOR SHRA AT KRIC/SBY FOR NOW. COULD ALSO
SEE THEM AT KORF/KPHF/KECG THE OTHER SITES ALTHOUGH TIMING EVEN
MORE UNCERTAIN. BRIEF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITH
SHOWERS/TSTMS...MORE LIKELY DUE TO VSBYS THAN CIGS. ALSO...IF ANY
SITE DOES RECEIVE APPRECIABLE RAINFALL...A FEW HRS WORTH OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE BETWEEN 00Z-03/06Z BEFORE A STRONGER
PUSH OF DRIER N/NW FLOW MOVES IN. AFTER 03/06Z...THE N/NW WINDS
SHOULD BRING CLEARING SKIES/VFR CONDITIONS WITH SOME GUSTS BETWEEN
15-20 KTS MOST LIKELY AT KORF/KECG. HIGH PRESSURE PREVAILS
FRI...SOMEWHAT BREEZY NW FLOW WITH GUSTS TO 15-20 KT THROUGH THE
DAY AT KSBY...10-15 KT ELSEWHERE.

HIGH PRESSURE WILL PREVAIL SAT/SUN AND SLIDE OFF THE COAST MON-
TUE. VFR CONDITIONS UNDER MAINLY CLEAR SKIES. SOME INCREASE IN
MOISTURE COULD SEE SOME POTENTIAL FOR REDUCED CIGS/VSBYS 06-12Z IN
PATCHY FOG/LOW CIGS MON/TUE.

&&

.MARINE...
A COLD FRONT DROPS ACROSS THE REGION LATE THIS AFTERNOON AND EVENING
BRINGING SCT SHOWERS/TSTMS TO MAINLY NRN PORTIONS OF THE MARINE
AREA. ANY STORMS HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS AND
LARGE HAIL. A SUBSEQUENT NNW CAA SURGE FOLLOWS TONIGHT. MARGINAL SCA
CONDITIONS (15-20KT) ARE EXPECTED OVER THE BAY LATE TONIGHT INTO
EARLY FRIDAY MORNING. THE SOUND AND LOWER JAMES WILL REMAIN CAPPED
AT 15KT. THE DURATION OF THE SURGE IS NOT EXPECTED TO BE STRONG/LONG
ENOUGH TO PUSH SEAS TO 5 FT. THE WIND WILL LIGHTEN THROUGH THE DAY
FRIDAY AND LIKELY BECOME SEA-BREEZE DOMINATED OVER FAR SRN PORTIONS
LATER IN THE DAY. A SECONDARY NW SURGE AOB 15KT ARRIVES LATE FRIDAY
NIGHT INTO EARLY SATURDAY. OTHERWISE...HIGH PRESSURE SLOWLY BUILDS
IN TROUGH THE WEEKEND...BEFORE SETTLING OFF THE SOUTHEAST COAST
EARLY NEXT WEEK ALLOWING FOR A RETURN TO SSW FLOW AOB 15KT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT FRIDAY FOR
     ANZ630>632-634.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...LKB
MARINE...AJZ
Hazardous weather outlook, May 22, 2:24 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT THU MAY 22 2014

MDZ021>025-VAZ049-062>064-071>078-082>086-090-091-094-099-100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
224 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 174 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NCZ012>017-030>032-102-VAZ048-060-061-065>070-079>081-087>089-092-
093-095>098-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-
SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
224 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA
AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, May 22, 6:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     WALL CLOUD       4 N FRANKLIN            36.74N  76.94W
05/22/2014                   SOUTHAMPTON        VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1400975

MINNICK
Special weather statement, May 22, 6:55 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT THU MAY 22 2014

MDZ021-022-222330-
DORCHESTER-WICOMICO-
655 PM EDT THU MAY 22 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS DORCHESTER AND WICOMICO
COUNTIES THROUGH 730 PM EDT...

AT 655 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WOOLFORD...OR ABOUT 9 MILES SOUTHWEST OF CAMBRIDGE...MOVING EAST AT
35 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR BUCKTOWN AT 705 PM EDT...
WETIPQUIN...AND...TYASKIN AT 725 PM EDT...ROYAL OAK AT 730 PM EDT.

HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
OCCASIONAL DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3847 7569 3846 7567 3828 7575 3829 7576
      3827 7577 3825 7583 3831 7602 3833 7597
      3836 7599 3833 7600 3832 7603 3839 7628
      3857 7622

GINGRICH
Special weather statement, May 22, 6:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT THU MAY 22 2014

VAZ084>086-099-100-230000-
ACCOMACK-GLOUCESTER-MATHEWS-MIDDLESEX-NORTHAMPTON-
657 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MIDDLESEX...
MATHEWS...ACCOMACK AND GLOUCESTER COUNTIES THROUGH 800 PM EDT...

AT 657 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
STINGRAY POINT TO STINGRAY POINT TO FORT NONSENSE...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTHEAST OF FAIR PORT TO 6 MILES EAST OF
DELTAVILLE TO 6 MILES NORTHEAST OF GLOUCESTER COURTHOUSE...MOVING
SOUTHEAST AT 35 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   MOBJACK AROUND 705 PM EDT...
  NEW POINT COMFORT AROUND 715 PM EDT...
  EXMORE AROUND 720 PM EDT...
  WILLIS WHARF AROUND 725 PM EDT...
  CHERITON AROUND 730 PM EDT...
  CAPE CHARLES AROUND 735 PM EDT...

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY DOWNPOURS AND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3733 7572 3729 7578 3720 7579 3711 7589
      3711 7596 3709 7594 3708 7597 3725 7604
      3734 7603 3738 7624 3729 7628 3737 7637
      3734 7638 3752 7655 3758 7635 3757 7630
      3738 7624 3734 7602 3764 7590 3748 7565

LBROWN
Local storm report, May 22, 7:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FUNNEL CLOUD     NW FRANKLIN             36.68N  76.94W
05/22/2014                   CITY OF FRANKLIN   VA   STORM CHASER

            ROTATING FUNNEL CLOUD NORTHWEST OF FRANKLIN VIA STORM
            CHASER.

&&

EVENT NUMBER AKQ1400978

MINNICK
Local storm report, May 22, 7:02 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     DOWNTOWN RICHMOND       37.53N  77.47W
05/22/2014                   CITY OF RICHMOND   VA   TRAINED SPOTTER

            EXXON SERVICE STATION LOST PART OF CANOPY NEAR BROAD
            AND 17TH

&&

EVENT NUMBER AKQ1400979

JEF
Local storm report, May 22, 7:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
710 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             JORDANS POINT           37.31N  77.22W
05/22/2014  E1.00 INCH       PRINCE GEORGE      VA   TRAINED SPOTTER

            QUARTER SIZE HAIL RTE 10 NEAR JORDANS POINT

&&

EVENT NUMBER AKQ1400980

JEF

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:27 PM EDTSpecial Marine WarningAKQ33 min
May 21, 8:28 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex47 min
May 21, 9:08 PM EDTSpecial Weather StatementAKQMathews22 min
May 22, 3:41 AM EDTSmall Craft AdvisoryAKQ30 hr
May 22, 3:01 PM EDTSpecial Weather StatementAKQLouisa44 min
May 22, 3:44 PM EDTSpecial Weather StatementAKQCaroline46 min
May 22, 3:44 PM EDTSevere Thunderstorm WarningAKQHanover, Louisa46 min
May 22, 4:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Richmond, Westmoreland45 min
May 22, 4:20 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Henrico, City of Richmond40 min
May 22, 4:32 PM EDTSpecial Weather StatementAKQKing William28 min
May 22, 4:42 PM EDTSevere Thunderstorm WarningAKQNorthumberland, Westmoreland33 min
May 22, 4:56 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, City of Hopewell and 1 more49 min
May 22, 5:01 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, City of Colonial Heights, City of Richmond29 min
May 22, 5:04 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William41 min
May 22, 5:15 PM EDTTornado WarningAKQEssex, Richmond, Westmoreland30 min
May 22, 5:21 PM EDTFlash Flood WarningAKQCharles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 2 more84 min
May 22, 5:29 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more31 min
May 22, 5:41 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William34 min
May 22, 5:45 PM EDTTornado WarningAKQEssex, Lancaster, Richmond30 min
May 22, 5:54 PM EDTSpecial Marine WarningAKQ96 min
May 22, 5:56 PM EDTTornado WarningAKQEssex, King and Queen, King William, Middlesex34 min
May 22, 5:59 PM EDTTornado WarningAKQIsle of Wight, Prince George, Southampton, Surry, Sussex31 min
May 22, 6:01 PM EDTSpecial Marine WarningAKQ89 min
May 22, 6:14 PM EDTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland, Richmond46 min
May 22, 6:27 PM EDTTornado WarningAKQGloucester, King and Queen, King William, Middlesex, New Kent, City of Williamsburg33 min
May 22, 6:29 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Franklin, City of Suffolk46 min
May 22, 6:37 PM EDTSpecial Weather StatementAKQHenrico, City of Hopewell, City of Richmond38 min
May 22, 6:57 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, York, City of Hampton, City of Poquoson63 min
May 22, 7:07 PM EDTSpecial Marine WarningAKQ83 min
May 22, 7:23 PM EDTSpecial Weather StatementAKQPrince George, Surry, City of Hopewell67 min
May 22, 7:28 PM EDTSpecial Marine WarningAKQ62 min
May 22, 7:33 PM EDTSpecial Marine WarningAKQ87 min
May 22, 7:42 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min

Nearby

Tornado Warnings in Virginia, 2014Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.